MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 12X100 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 12X100 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number 2B12LT
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, sealing part of the valve fell off when forceps was inserted or removed.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/18/2024.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/16/2024.D4: batch # unk.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that only the sleeve from the 2b12lt device was returned with no apparent damage.In addition, a little piece of black plastic was returned inside a petri dish.In an attempt to replicate the reported incident, the device was visually tested to detect any seal issues.The device was disassembled in order to evaluate the condition of the seal.Upon disassembling, the seal was found damaged and torn.Per instructions for use: "use caution when introducing or removing instruments through the trocar sleeve in order to prevent inadvertent damage to the seals which could result in loss of pneumoperitoneum.Special care should be used when inserting sharp or angled edged endoscopic instruments to prevent tearing the seal." the manufacturing records couldn't be reviewed as the batch number is unknown.

Brand Name
OPT BLADELESS 12X100 STABILITY
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20250764
Report Number3005075853-2024-07030
Device Sequence Number12603919
Product Code GCJ
UDI-Device Identifier10705036014218
UDI-Public10705036014218
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122512
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2B12LT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown